Oklahoma, 2015

Hail and Damaging Winds in Oklahoma, July 29, 2015

July 29, 2015 · NWS OUN · 4 events in 1 county or zone

A few strong to severe storms formed during the evening of the 29th, along a stalled boundary.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$45,000
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

A few strong to severe storms formed during the evening of the 29th, along a stalled boundary.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Jul 29, 5:03 PM CST, 1 hour 52 minutes earlier.

Area forecast discussion, Jul 29, 5:03 PM CST, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
603 PM CDT WED JUL 29 2015

.AVIATION...
TAFS 3000/3100Z...SCATTERED STORMS HAVE DEVELOPED THIS
AFTERNOON IN NORTHERN AND WESTERN OKLAHOMA. STORM INTENSITY AND
COVERAGE WILL DECREASE AS SUNSET OCCURS THIS EVENING...BUT
ADDITIONAL SHOWERS/STORMS WILL BE POSSIBLE OVERNIGHT IN NORTHERN
OKLAHOMA. THE FRONTAL BOUNDARY/AND OUTFLOW IN NORTHERN OKLAHOMA
WILL CONTINUE TO PUSH SOUTHWARD THROUGH TONIGHT. ADDITIONAL STORMS
ARE EXPECTED THURSDAY AFTERNOON WITH BETTER CHANCES OF STORMS
IMPACTING OKC/OUN. MAINLY VFR CONDITIONS ARE EXPECTED...WITH NEAR
IFR CONDITIONS WITHIN/NEAR THUNDERSTORMS.

&&

.PREV DISCUSSION... /ISSUED 336 PM CDT WED JUL 29 2015/

DISCUSSION...
FORECAST CHALLENGE CONTINUES TO BE PRECIPITATION CHANCES OVER THE
NEXT FEW DAYS.

CURRENTLY... STILL HOT AND HUMID ACROSS THE REGION AS THE UPPER
RIDGE REMAINS PARKED OVER THE SOUTH CENTRAL U.S. A SLIGHT...
EMPHASIS ON SLIGHT... REPRIEVE FROM THE HEAT IS ON ITS WAY IN THE
FORM OF A SLOW MOVING COOL FRONT. 20Z SFC ANALYSIS REVEALS THE FRONT
CONTINUES TO LOITER OVER SRN KS AND THE PANHANDLES... SLIGHTLY
NUDGING INTO FAR NWRN OK. ISOLATED SHOWERS AND A FEW RUMBLES OF
THUNDER CONTINUE TO DEVELOP ALONG THIS BOUNDARY. FURTHER SOUTH A FEW
ISOLATED UPDRAFTS CONTINUE TO FORM ALONG A WEAK 700 OR 850MB
BAROCLINIC ZONE AND WHAT APPEARS TO BE A WEAK SFC LOW WITHIN THE
SFC WIND FIELD. A FINE LINE IS VISIBLE ON KVNX... WHICH MAY BE
FURTHER SOUTH THAN THE ACTUAL FRONT AND MORE LIKELY OUTFLOW FROM
ONGOING CONVECTION. WITH THAT SAID... EXPECT CONTINUED SCT/ISO
DEVELOPMENT ACROSS N/NW OK THROUGH THE EVENING AND OVERNIGHT.
COVERAGE OF PRECIP REMAINS A CHALLENGE... THEREFORE... CONFIDENCE
IS ONLY GOOD FOR SLIGHT CHANCE AND CHANCE PRECIP OVERNIGHT.

FOR TOMORROW... A CHANCE OF RAIN/THUNDER WILL CONTINUE THROUGH THE
EARLY MORNING WITH THE BEST CHANCES ACROSS WRN AND NRN OK. ANY
SHOWERS/STORMS WILL BE ISOLATED TO WIDELY SCATTERED. WITH THE
DIFFUSE FRONT SPLITTING OK W-E THU... TEMPS WILL BE NOTICEABLY COOLER
ACROSS THE NRN HALF... IN THE UPPER 80S. HIGHS ACROSS SRN OK/TEXOMA
WILL REMAIN IN THE MID TO UPPER 90S TO NEAR 100. A FEW SITES ACROSS
FAR SOUTH CENTRAL OK WILL APPROACH HEAT INDICES IN THE LOWER 100S.
DECIDED TO HOLD OFF ON ISSUING A HEAT ADVISORY AS CONDITIONS WILL BE
MARGINAL AT BEST AND CONFINED TO POCKETS OF S CENTRAL/SERN OK.

FRIDAY THROUGH THE WEEKEND... SLIGHT CHANCES FOR STORMS WILL
CONTINUE AS THE UPPER RIDGE BREAKS DOWN WITH THE ARRIVAL OF AN H500
TROUGH OVER ERN CANADA/NEW ENGLAND. CHANCES WILL BE BEST ON FRI AS A
WEAK H500 SHORT WAVE SLIDES SE ACROSS THE SRN PLAINS. LOW CHANCES
WILL CONTINUE THROUGH EARLY SUN.

NEAR NORMAL TEMPS WILL CONTINUE THROUGH THE WEEKEND INTO NEXT
WEEK... WITH HOT AND HUMID CONDITIONS SLOWLY PICKING BACK UP MIDDLE
OF NEXT WEEK.

JTK

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  74  90  72  89 /  20  40  30  40
HOBART OK         74  93  72  91 /  20  30  40  40
WICHITA FALLS TX  75  96  76  93 /   0  20  10  40
GAGE OK           69  85  68  88 /  40  40  40  30
PONCA CITY OK     72  85  69  90 /  40  40  20  20
DURANT OK         76  98  75  93 /   0  20  20  40

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&
Hazardous weather outlook, Jul 29, 10:35 AM CST, 8 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1135 AM CDT WED JUL 29 2015

OKZ004>048-050>052-TXZ083>090-301645-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1135 AM CDT WED JUL 29 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN
NORTH TEXAS.

.DAY ONE...THROUGH TONIGHT...

.HEAT...
HOT AND HUMID CONDITIONS WILL PERSIST FOR ALL BUT NORTHERN
OKLAHOMA TODAY. A HEAT ADVISORY IS IN EFFECT THIS AFTERNOON
PRIMARILY FOR EAST-CENTRAL AND SOUTHEAST OKLAHOMA WHERE HEAT
INDICES MAY EXCEED 105.

.THUNDERSTORMS...
ISOLATED STORMS WILL BE POSSIBLE OVER FAR NORTHWEST OKLAHOMA THIS
MORNING...WITH AN INCREASE IN COVERAGE POSSIBLE THIS AFTERNOON
THROUGH TONIGHT. A WEAK AND SLOW MOVING COLD FRONT WILL BE THE
FOCUS FOR SHOWERS AND STORMS. ALTHOUGH NO ORGANIZED SEVERE STORMS
ARE EXPECTED... STRONG STORMS WILL BE POSSIBLE WITH GUSTY
WINDS...SMALL HAIL...AND TORRENTIAL RAINFALL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

.HEAT...
AFTERNOON TRIPLE DIGIT HEAT INDEX VALUES WILL CONTINUE ACROSS
SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS THROUGH FRIDAY. AFTER A
SLIGHT COOL DOWN FOR A FEW DAYS...TRIPLE DIGIT HEAT INDICES WILL
RETURN TO A LARGE PART OF THE REGION EARLY NEXT WEEK.

.THUNDERSTORMS...
SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS THE
REGION THURSDAY THROUGH AT LEAST EARLY SATURDAY. THE HIGHEST
CHANCES FOR STORMS WILL BE OVER THE WESTERN HALF OF OKLAHOMA AND
WESTERN NORTH TEXAS...ESPECIALLY THURSDAY NIGHT THROUGH FRIDAY
NIGHT. SOME STRONG STORMS WILL BE POSSIBLE WITH STRONG GUSTY
WINDS...SMALL HAIL...AND TORRENTIAL RAINFALL.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

In the hours before

Special weather statement, Jul 29, 4:03 PM CST, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
503 PM CDT WED JUL 29 2015

OKZ005-006-292245-
ALFALFA OK-WOODS OK-
503 PM CDT WED JUL 29 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ALFALFA AND
NORTHEASTERN WOODS COUNTIES UNTIL 545 PM CDT...

AT 500 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR ALVA...MOVING
EAST AT 25 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF DIMES..
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3666 9830 3669 9879 3691 9878 3700 9865
      3700 9842
TIME...MOT...LOC 2200Z 276DEG 20KT 3677 9862
Special weather statement, Jul 29, 4:30 PM CST, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
530 PM CDT WED JUL 29 2015

OKZ014-021-292315-
ROGER MILLS OK-BECKHAM OK-
530 PM CDT WED JUL 29 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ROGER MILLS AND
NORTHEASTERN BECKHAM COUNTIES UNTIL 615 PM CDT...

AT 527 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST
OF ELK CITY...MOVING NORTH AT 5 MPH.

HAZARDS INCLUDE...
SMALL HAIL UP TO THE SIZE OF DIMES...
WIND GUSTS TO 50 MPH...
HEAVY RAINFALL RESULTING IN MINOR FLOODING AND REDUCED VISIBILITY...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3563 9938 3542 9937 3536 9959 3554 9971
TIME...MOT...LOC 2227Z 182DEG 4KT 3546 9953
Special weather statement, Jul 29, 5:20 PM CST, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
620 PM CDT WED JUL 29 2015

OKZ016-021-022-292345-
CUSTER OK-BECKHAM OK-WASHITA OK-
620 PM CDT WED JUL 29 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CUSTER...EAST
CENTRAL BECKHAM AND NORTHWESTERN WASHITA COUNTIES UNTIL 645 PM CDT...

AT 617 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR CANUTE...
MOVING NORTHEAST AT 10 TO 20 MPH.

HAZARDS INCLUDE... WIND GUSTS TO 40 TO 45 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...

LAT...LON 3528 9919 3533 9941 3551 9931 3550 9902
TIME...MOT...LOC 2317Z 208DEG 15KT 3542 9923
Special weather statement, Jul 29, 6:12 PM CST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
712 PM CDT WED JUL 29 2015

OKZ009-010-300030-
ELLIS OK-WOODWARD OK-
712 PM CDT WED JUL 29 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ELLIS AND WEST
CENTRAL WOODWARD COUNTIES UNTIL 730 PM CDT...

AT 708 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 10 MILES NORTH OF
GAGE...MOVING SOUTHEAST AT 5 TO 10 MPH.

HAZARDS INCLUDE...
DIME SIZED HAIL...
WIND GUSTS TO 40 TO 45 MPH...

LAT...LON 3658 9983 3657 9953 3634 9955 3636 9990
TIME...MOT...LOC 0008Z 316DEG 4KT 3646 9978
Special weather statement, Jul 29, 6:37 PM CST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
737 PM CDT WED JUL 29 2015

OKZ033-034-036-300100-
HARMON OK-GREER OK-JACKSON OK-
737 PM CDT WED JUL 29 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HARMON...SOUTH
CENTRAL GREER AND WEST CENTRAL JACKSON COUNTIES UNTIL 800 PM CDT...

AT 735 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES EAST OF
GOULD. THIS STORM WAS NEARLY STATIONARY.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF DIMES...
WIND GUSTS TO 40 TO 50 MPH...

LAT...LON 3480 9960 3462 9955 3455 9977 3480 9983
TIME...MOT...LOC 0035Z 77DEG 2KT 3469 9970

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 hail, 2 thunderstorm wind. Local standard time, as filed.

Hail, Harmon

When
July 29, 6:55 PM CST
Where
Harmon County, Gould
Measured
1 in hail
Reported by
Public
Coordinates
34.670, -99.770

Thunderstorm Wind, Harmon

When
July 29, 6:55 PM CST
Where
Harmon County, Gould
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
34.670, -99.770

Around 8 stockade fence panels were blown down. Minor tree damage was also reported.

Thunderstorm Wind, Harmon

When
July 29, 6:55 PM CST
Where
Harmon County, Gould
Measured
70 kt (81 mph) estimated gust
Property damage
$45,000
Reported by
Broadcast Media
Coordinates
34.670, -99.770

Several sheds/carports lost their roofs. A camper shell and a boat were picked up and flipped. Several roofs were on the ground, porches were missing, trees were down, dumpsters were tipped over, and antennae were snapped.

Hail, Harmon

When
July 29, 7:15 PM CST
Where
Harmon County, Gould
Measured
1 in hail
Reported by
Public
Coordinates
34.670, -99.770

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2015Every state in 2015This day in weather historyWarnings in Oklahoma, July 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 590732, 590733, 592309, 590734.